Speak To A Professional Confidentially
Table of Contents
Overdosing on cocaine is something that can be extremely dangerous and may even lead to death. But that is not all – cocaine overdose can greatly affect your relationships and finances, ruining your life in the process. Cocaine is one of the most famous drugs in the world, and because it is a powerful stimulant, it can be extremely addictive. If you are using excessive amounts of cocaine at once, it can result in an overdose. It is essential to know the signs of an overdose, as they could help save your life or someone else’s life.
What Is An Overdose?
An overdose is something that happens when you use excessive amounts of a particular thing, usually a drug. High amounts of drugs are very toxic and can result in bad symptoms, sometimes being life-threatening.
Overdoses can be accidental and could either happen when a child takes an adult’s medicine by mistake or when someone doesn’t know the proper dose they should take, therefore taking more than they should.
Meanwhile, there are also intentional overdoses, when someone deliberately overdoses on a drug. Usually, it is either to satisfy a bad addiction or to attempt suicide.
Overdoses are different from poisoning, despite some of the effects being similar. While overdosing happens when you take too much or more than the recommended amount of a substance, poisoning occurs when something or someone exposes you to toxic chemicals.
Moreover, overdoses can be mild, moderate, or serious. The level of an overdose depends on several factors, such as the amount the person consumed, their own resistance to the drug, or the type of drug that they abused.
Cocaine overdose is very likely to happen considering how popular the drug is among drug users. The National Center for Health and Statistics shows that over 14,600 people died from a cocaine overdose in the U.S. When someone is dealing with an overdose, it’s important to call 911 as soon as possible – otherwise, their life may be endangered.
Get Help Now
Signs An Overdose Is Happening
It’s quite obvious when an overdose is happening. The individual will act out of the ordinary and their behavior will be concerning. The symptoms could be both physical and psychological.
So, if someone is overdosing on cocaine, they will show several signs that differ from a person to another. Similar to cocaine withdrawals, each person responds uniquely. The amount of cocaine that could be lethal for an individual depends on the particular person, as well as the purity of the drug.
Some obvious symptoms of a cocaine overdose include:
- Excessive sweating
- Fast heart rate or palpitations
- Seizures or convulsions
- Nausea, vomiting, or diarrhea
- High temperature
- High blood pressure
- Chest pain or labored breathing
- Blurred vision or loss of vision
There are also some symptoms that appear with prolonged binging of the drug, respectively:
- Too much sleeping
- Apathetic attitude
Getting Help Immediately
If you think someone has overdosed on cocaine, you should call 911 immediately. An overdose is not something that an individual can handle alone, as it can lead to dangerous behavior and even death.
That being said, in case someone has a heart attack after a cocaine overdose and isn’t responsive, has no heartbeats, and doesn’t show any signs of breathing, they may be kept alive by CPR until the ambulance comes.
Also, the person who took the overdose should be kept away from any objects they may use for self-harm or objects that may injure them as a result of their body movement. To decrease the body temperature, a cold compress should also be used. If the individual is having a seizure or is throwing up, you should turn them on their side. This helps prevent them from choking and can also keep the airways clean.
Risks While Overdosing
The risk of overdose is always there when someone does cocaine, particularly if they are using the drug for a very long period. Their resistance to the drug will increase as they use it regularly, so they will end up taking more and more as time goes by. Also, according to the National Institute of Drug Abuse, some things like drinking alcohol while using cocaine can make the overdose more likely to happen.
While waiting for help to arrive, it is important to stay calm. Panicking is completely normal, but it will not help. Staying calm will increase your chances of helping the person in need. You should follow the instructions of the 911 operator. If the seizure of the person has stopped, it doesn’t mean that the danger is gone. Seizures may come back, so you should still seek help.
When someone has an overdose, the treatment will include dealing with the main overdose symptoms. The victim may receive a sedative that will help decrease the heart rate and blood pressure. To help with this, drugs like benzodiazepines are used. By doing so, the risk of stroke or heart attack is lower.
After recovery, one may still have to find an addiction treatment center depending on the reason for their cocaine consumption and overdose or the severity of their overdose. After recovery, one should avoid using cocaine altogether to prevent another overdose.
Overdosing can cause a lot of damage and trauma. So, preventative care is a must to stay away from such a tragic situation.
How We Can Help
Real Deal can help you improve your life after an overdose. Letting go of an addiction is not easy, and it can be even harder if you do not have a supportive group. We will make sure to give you the best environment to live in after an overdose.
You can get into a sober living program where you have the chance to get a job, pay your own bills, and support yourself, slowly learning how to be a functioning society member again. You will get your power back and be able to fix the damage done by addiction.
Don’t wait any longer! Seek help now if you are dealing with a cocaine addiction and you want to prevent another overdose!